ACTA ENDOCRINOLOGICA (BUC)

The International Journal of Romanian Society of Endocrinology / Registered in 1938

in ISI Thomson Master Journal List

January - March 2018, Volume 14, Issue 1
Case Report


Aydin B, Aksu O, Asci H, Kayan M, Korkmaz H

A Rare Cause of Pituitary Apoplexy: Cabergoline Therapy

Acta Endo (Buc) 2018, 14 (1): 113-116
doi: 10.4183/aeb.2018.113

Pituitary apoplexy (PA) is a life-threatening clinical syndrome. Dopamine receptor agonists are the drugs of choice in the treatment of prolactinomas. The use of cabergoline is reported to cause an increased risk of PA, particularly in macroprolactinomas of cystic nature. In this report, we present a patient with a cystic macroprolactinoma who developed PA on the 16th week of cabergoline treatment.

Keywords: Pituitary apoplexy, cystic macroprolactinoma, cabergoline.

Correspondence: Hakan Korkmaz MD, Edirne State Hospital, Endocrinology and Metabolic Disease, 22030 Edirne, Turkey, E-mail: drhkorkmaz@yahoo.com.tr